MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CLICKLINE SCISSORS INSERT; RIGID ENDOSCOPY SCISSORS

KARL STORZ SE & CO. KG CLICKLINE SCISSORS INSERT; RIGID ENDOSCOPY SCISSORS
Model Number 34310MA-D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As per a manufacturer incident report #(b)(4) received from the factory in germany: the event occurred in switzerland.During a diagnostic laparoscopy, the insulation ring of the clickline scissors insert came loose and fell into the abdomen, which caused a delay in the surgery for 80 mins, and the abdomen needed to be opened by laparotomy to search and salvage the loosened part.
 
Additional Manufacturer Narrative
The investigation is pending.Actions will be implemented by the manufacturer as required.When the affected device has been received by the manufacturer, it can be determined what further investigations need to be conducted.
 
Additional Manufacturer Narrative
The reported failure that the orange insulation ring was damaged could be confirmed.The root cause for this issue is most probable that the handwheel of the handle, which was used in combination with the affected product, has come loose or has not been screwed on as far as it will go.This caused a gap of approximately 3mm between the handle wheel and the handle which subsequently pushed the marking sleeve towards the distal end when the shaft and the handle were assembled.Due to the incorrect screwing of the handle wheel, the driving lugs of the handwheel were pressed approximately 3mm further in the direction of the distal end, which caused the sleeve to be pushed out of the original position.Due to this overload, the insulation ring broke and fell into the patient.In the corresponding ifu of the product the risk of a incorrect handling of the product is pointed out and it is stated to check all articles for function, damages and correct assembly immediately before and after every use.In the corresponding ifu of the product the risk of a incorrect handling of the product is pointed out and it is stated to check all articles for function, damages and correct assembly immediately before and after every use.

Brand Name
CLICKLINE SCISSORS INSERT
Common Device Name
RIGID ENDOSCOPY SCISSORS
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key15242929
Report Number9610617-2022-00244
Device Sequence Number12375904
Product Code GEI
UDI-Device Identifier04048551336434
UDI-Public4048551336434
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K151044
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number34310MA-D
Device Lot NumberZO03
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown